Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 429
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 66  |  Issue : 4  |  Page : 591-593

Progressive outer retinal necrosis after rituximab and cyclophosphamide therapy


Advanced Eye Centre, Post Graduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Dr. Mohit Dogra
Advanced Eye Centre, Post Graduate Institute of Medical Education and Research, Sector 12, Chandigarh - 160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_811_17

Rights and Permissions

We report a case of progressive outer retinal necrosis (PORN) in a patient of microscopic polyangitis (MPA), being treated with immunosuppressive drugs such as cyclophosphamide and rituximab. Her aqueous tap was positive for Varicella Zoster virus and she was treated with oral and intravitreal antivirals, along with discontinuation of one of the immunosuppressive agents, i.e. rituximab, which might have led to reactivation of the virus causing necrotizing retinitis lesions. Rituximab and cyclophosphamide are extremely potent drugs, which are necessary to manage immunological disorders such as MPA. However, they may predispose the patient to serious complications like viral infections, including PORN.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed768    
    Printed2    
    Emailed0    
    PDF Downloaded151    
    Comments [Add]    

Recommend this journal